MAUDE Adverse Event Report: MISONIX INC. MISONIX BONESCALPEL HANDPIECE

MISONIX INC. MISONIX BONESCALPEL HANDPIECE
Model Number BCM-HP
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation: the device history record for the subject handpiece, and all subassembly history records, was reviewed.The device history records indicated all assembly procedures were completed with no deviations and all inspection and tests results conformed to specifications.Misonix has issued a returned materials authorization (rma) and requested the health care institution to return subject handpiece for evaluation.The device has not been returned to misonix as of the date of this report.Therefore, further investigation to determine potential root cause cannot be conducted as of the date of this report.Misonix cannot determine if a serious injury occurred because the degree of the burn was not identified.The report does not indicate medical intervention was necessary to prevent serious injury.Misonix has contacted the health care institution for additional information.Conclusion: misonix will file a follow-up report once the subject handpiece is returned for evaluation.
 
Event or Problem Description
(b)(6) representative, (b)(6), provided a translated incident report to misonix on 03/25/2021."power on of the misonix bonescalpel hand piece, after having purged the irrigation tubing, the handpiece started to heat up, burning the surgeon who was holding it, forcing him to put down the hand piece which started to melt and release smoke.".

Brand Name
MISONIX BONESCALPEL HANDPIECE
Common Device Name
MISONIX BONESCALPEL HANDPIECE
Manufacturer (Section D)
MISONIX INC.
1938 new highway
farmingdale NY 11735
MDR Report Key11720146
Report Number2435119-2021-00001
Device Sequence Number3832902
Product Code LFL
UDI-Device Identifier00841626100688
UDI-Public00841626100688
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K070313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBCM-HP
Device Catalogue NumberBCM-HP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2021
Initial Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2435119-2021-001
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;